Select Page

101 people were seen in ERs Friday night because they overdosed. Not everyone who ODs goes to the hospital, so how many more were affected?

Carry Naloxone (Narcan). Go to a training and learn how to use it. You can get it at your pharmacy, and if you have insurance you will have a small co-pay (mine was $20). You don’t need a prescription, because there is a standing one through the state. Here is a link you might want to read first, since many pharmacists aren’t aware: http://www.health.pa.gov/My%20Health/Diseases%20and%20Conditions/M-P/opioids/Pages/naloxone.aspx#.W1SFRhYpDDs

Keep your Narcan in your pocket or purse. Don’t store it in your car because the temperature changes can affect it. Know the signs of an overdose. Call 911 first if you suspect an OD. If you think someone is ODing, rub the person’s sternum, dig your fingernail into theirs, tell them you are going to give them Narcan – sometimes these things wake someone up. In every overdose I’ve seen, it was obvious that the person needed Narcan. Narcan only works on opioids.

You could save someone’s life.